Alert archive / Idaho / Winter Storm Warnings in 2007
Winter Storm Warning 3, NWS Spokane, WA
NWS Spokane, WA issued this winter storm warning at Jan 6, 2007, 3:19 PM PST for 6 counties in Idaho; Pend Oreille County, Spokane County, Stevens County, Washington. It took effect at Jan 6, 2007, 10:00 PM PST. It was in force for 24 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 6, 2007, 3:19 PM PST (23:19 UTC)
- In effect from
- Jan 6, 2007, 10:00 PM PST
- Expired
- Jan 7, 2007, 9:54 PM PST
- In force
- 24 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 62 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 10:00 AM PST | HEAVY SNOW 3.5 | 3 Nw Diamond Lake, WA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KOTX 062319 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 319 PM PST SAT JAN 6 2007 YET ANOTHER STRONG WINTER STORM IS POISED TO STRIKE THE INLAND NORTHWEST. THIS STORM WILL BEGIN TO IMPACT THE EAST SLOPES OF THE NORTH CASCADES LATE TONIGHT AND MOVE INTO NORTHEAST WASHINGTON AND NORTH IDAHO BY MORNING. THIS STORM WILL BRING AREAS OF HEAVY SNOW ACCOMPANIED BY STRONG WEST WINDS. WAZ042-071130- /O.UPG.KOTX.WS.A.0003.070107T1200Z-070108T0000Z/ /O.NEW.KOTX.WS.W.0003.070107T0600Z-070108T0000Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 319 PM PST SAT JAN 6 2007 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL BEGIN TO DEVELOP OVER THE CASCADES BY LATE EVENING AND THEN INTENSIFY OVERNIGHT. THE SNOW WILL LIKELY CONTINUE THROUGH MOST OF SUNDAY. THE HEAVIEST SNOWS ARE EXPECTED TO FALL NEAR THE CASCADE CREST AND OVER THE UPPER PORTIONS OF THE WENATCHEE AND METHOW VALLEYS. ACCUMULATIONS OF 10 TO 16 INCHES ARE EXPECTED WEST OF A LINE FROM MAZAMA TO PLAIN...WITH ANYWHERE FROM 2 TO 5 INCHES EXPECTED AWAY FROM THE CREST. ADDITIONALLY WESTERLY WINDS WILL BE INCREASING THROUGH THE DAY. WINDS OF 40 TO 50 MPH ARE POSSIBLE OVER EXPOSED RIDGES WITH GUSTS IN EXCESS OF 70 MPH. THIS WILL RESULT IN WIDESPREAD BLOWING AND DRIFTING OF SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ001-004-WAZ037-071130- /O.UPG.KOTX.WS.A.0003.070107T1200Z-070108T0000Z/ /O.NEW.KOTX.WS.W.0003.070107T0900Z-070108T0600Z/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS 319 PM PST SAT JAN 6 2007 ...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 10 PM PST SUNDAY... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 PM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL BEGIN TO DEVELOP OVER NORTHEAST WASHINGTON AND NORTH IDAHO LATE TONIGHT AND CONTINUE TO INTENSIFY THROUGH SUNDAY. THE HEAVIEST SNOWS ARE EXPECTED TO FALL OVER THE MOUNTAINS WITH ANYWHERE FROM 8 TO 14 INCHES POSSIBLE. IN THE VALLEYS...SNOW WILL ACCUMULATE TO 4 TO 7 INCHES BEFORE TURING TO RAIN OR DIMINISHING IN THE AFTERNOON. ADDITIONALLY WESTERLY WINDS WILL BE INCREASING THROUGH THE DAY. WINDS OF 30 TO 40 MPH ARE POSSIBLE OVER EXPOSED RIDGES WITH GUSTS TO 60 MPH. THIS WILL RESULT IN WIDESPREAD BLOWING AND DRIFTING OF SNOW OVER EXPOSED LOCATIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ WAZ038-071130- /O.NEW.KOTX.SB.Y.0002.070107T0900Z-070107T2100Z/ OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...REPUBLIC...INCHELIUM 319 PM PST SAT JAN 6 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 1 AM TO 1 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 1 PM PST SUNDAY. SNOW WILL BEGIN TO ACCUMULATE LATE TONIGHT AND TAPER OFF DURING SUNDAY AFTERNOON. SNOWFALL ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES WITH 3 TO 6 INCHES POSSIBLE OVER THE MOUNTAINS. ADDITIONALLY WINDS OF 20 TO 30 MPH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW OVER EXPOSED LOCATIONS. WINDS COULD EXCEED 50 MPH OVER THE MOUNTAINS. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
4 follow-up statements
000 WWUS46 KOTX 071102 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 302 AM PST SUN JAN 7 2007 WAZ042-071915- /O.CON.KOTX.WS.W.0003.000000T0000Z-070108T0000Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 302 AM PST SUN JAN 7 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... SNOW WILL CONTINUE OVER THE CASCADES TODAY. THE HEAVIEST SNOWS ARE EXPECTED TO FALL NEAR THE CASCADE CREST AND OVER THE UPPER PORTIONS OF THE WENATCHEE AND METHOW VALLEYS. ACCUMULATIONS OF 10 TO 16 INCHES ARE EXPECTED WEST OF A LINE FROM MAZAMA TO PLAIN...WITH ANYWHERE FROM 2 TO 5 INCHES EXPECTED AWAY FROM THE CREST. ADDITIONALLY WESTERLY WINDS WILL BE INCREASING THROUGH THE DAY. WINDS OF 40 TO 50 MPH ARE POSSIBLE OVER EXPOSED RIDGES WITH GUSTS IN EXCESS OF 70 MPH. THIS WILL RESULT IN WIDESPREAD BLOWING AND DRIFTING OF SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ001-004-WAZ037-071915- /O.CON.KOTX.WS.W.0003.000000T0000Z-070108T0600Z/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS 302 AM PST SUN JAN 7 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... STEADY SNOW WILL INTENSIFY OVER NORTHEAST WASHINGTON AND NORTH IDAHO THIS MORNING AND LAST THROUGH INTO THIS EVENING. THE HEAVIEST SNOWS ARE EXPECTED TO FALL OVER THE MOUNTAINS WITH ANYWHERE FROM 8 TO 14 INCHES POSSIBLE. IN THE VALLEYS...SNOW WILL ACCUMULATE TO 3 TO 7 INCHES BEFORE TURNING TO RAIN OR DIMINISHING IN THE AFTERNOON. ADDITIONALLY SOUTHWESTERLY WINDS WILL BE INCREASING THROUGH THE DAY. WINDS OF 30 TO 40 MPH ARE POSSIBLE OVER EXPOSED RIDGES WITH GUSTS TO 60 MPH. THIS WILL RESULT IN WIDESPREAD BLOWING AND DRIFTING OF SNOW OVER EXPOSED LOCATIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ002-003-071800- /O.NEW.KOTX.SN.Y.0004.070107T1200Z-070107T1800Z/ COEUR DALENE AREA-IDAHO PALOUSE- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW 302 AM PST SUN JAN 7 2007 ...SNOW ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. LIGHT SNOW WILL CONTINUE THROUGH MUCH OF THE MORNING WITH ACCUMULATIONS OF 2 TO 4 INCHES OVER THE IDAHO PALOUSE AND COEUR DALENE AREA. SNOW WILL MIX WITH RAIN OR TAPER OFF AFTER 10 AM WITH NO FURTHER ACCUMULATION. VERY WINDY CONDITIONS WILL DEVELOP AFTER THE SNOW ENDS AS A WARM FRONT PASSES THROUGH. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WAZ038-071915- /O.CON.KOTX.SB.Y.0002.000000T0000Z-070107T2100Z/ OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...REPUBLIC...INCHELIUM 302 AM PST SUN JAN 7 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... SNOW WILL BEGIN TO ACCUMULATE THIS MORNING AND TAPER OFF THIS AFTERNOON. SNOWFALL ACCUMULATIONS WILL RANGE FROM 2 TO 4 INCHES WITH 3 TO 6 INCHES POSSIBLE OVER THE MOUNTAINS. ADDITIONALLY WINDS OF 20 TO 30 MPH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW OVER EXPOSED LOCATIONS. WINDS COULD EXCEED 50 MPH OVER THE MOUNTAINS. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWUS46 KOTX 072252 AAC WSWOTX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 252 PM PST SUN JAN 7 2007 WAZ042-080000- /O.CAN.KOTX.WS.W.0003.000000T0000Z-070108T0000Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 252 PM PST SUN JAN 7 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER STORM WARNING. RAIN AND HIGH MOUNTAIN SNOW SHOWERS NEAR THE CASCADE CREST WILL STEADILY DECREASE IN COVERAGE AND INTENSITY OVERNIGHT. AWAY FROM THE CASCADE CREST...A SLIGHT CHANCE OF RAIN SHOWERS WILL REMAIN IN THE FORECAST. THOUGH THE HEAVY SNOW THREAT HAS ENDED...STRONG WINDS GUSTING AS HIGH AS 65 MPH WILL LIKELY PRODUCE BLOWING SNOW IN THE MOUNTAINS THIS EVENING. $$ WAZ037-080000- /O.CAN.KOTX.WS.W.0003.000000T0000Z-070108T0600Z/ NORTHEAST MOUNTAINS- INCLUDING THE CITIES OF...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS 252 PM PST SUN JAN 7 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER STORM WARNING. SCATTERED MOUNTAIN RAIN AND SNOW SHOWERS WILL STEADILY DECREASE IN COVERAGE AND INTENSITY THROUGH EARLY EVENING...THEN END SHORTLY THEREAFTER. THOUGH THE HEAVY SNOW THREAT HAS ENDED...STRONG WIND GUSTS AS HIGH AS 55 MPH WILL LIKELY PRODUCE BLOWING SNOW IN THE MOUNTAINS THIS EVENING. $$ IDZ001-080300- /O.EXT.KOTX.WS.W.0003.000000T0000Z-070108T0300Z/ NORTHERN PANHANDLE- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER 252 PM PST SUN JAN 7 2007 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. NUMEROUS MOUNTAIN RAIN AND SNOW SHOWERS WILL STEADILY DECREASE IN COVERAGE AND INTENSITY THROUGH EARLY EVENING...THEN END OVERNIGHT. THOUGH SNOW LEVELS WILL FALL...EXPECT NO SIGNIFICANT ADDITIONAL VALLEY SNOW ACCUMULATIONS OVERNIGHT. STORM TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES WILL BE COMMON ABOVE 3500 FEET. IN ADDITION...STRONG WIND GUSTS AS HIGH AS 60 MPH WILL PRODUCE BLOWING SNOW IN THE MOUNTAINS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ004-080600- /O.CON.KOTX.WS.W.0003.000000T0000Z-070108T0600Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN 252 PM PST SUN JAN 7 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. EARLY EVENING MOUNTAIN RAIN AND SNOW SHOWERS WILL STEADILY DECREASE IN COVERAGE AND INTENSITY. THOUGH SNOW LEVELS WILL FALL OVERNIGHT...SIGNIFICANT ADDITIONAL VALLEY SNOW ACCUMULATIONS ARE NOT EXPECTED. STORM TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES WILL BE COMMON ABOVE 3500 FEET. IN ADDITION...STRONG WIND GUSTS AS HIGH AS 65 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW IN THE MOUNTAINS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS46 KOTX 080341 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 741 PM PST SUN JAN 7 2007 IDZ004-080600- /O.CON.KOTX.WS.W.0003.000000T0000Z-070108T0600Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN 741 PM PST SUN JAN 7 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. EVENING MOUNTAIN RAIN AND SNOW SHOWERS WILL STEADILY DECREASE IN COVERAGE AND INTENSITY. THOUGH SNOW LEVELS WILL FALL OVERNIGHT...SIGNIFICANT ADDITIONAL VALLEY SNOW ACCUMULATIONS ARE NOT EXPECTED. STORM TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES WILL BE COMMON ABOVE 3500 FEET. IN ADDITION...STRONG WIND GUSTS AS HIGH AS 55 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW IN THE MOUNTAINS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS46 KOTX 080554 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 954 PM PST SUN JAN 7 2007 ...HIGH PRESSURE BUILDING INTO THE REGION BEHIND ANS EXITING STORM SYSTEM WILL BRING LESS OF A CHANCE OF SNOW TO THE CENTRAL IDAHO PANHANDLE... IDZ004-080700- /O.CAN.KOTX.WS.W.0003.000000T0000Z-070108T0600Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN 954 PM PST SUN JAN 7 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER STORM WARNING. NORTHWESTERLY FLOW INTO THE IDAHO PANHANDLE WILL CONTINUE THE CHANCE OF SNOW SHOWERS THROUGH THE NIGHT. HOWEVER ADDITIONAL SNOW ACCUMULATIONS SHOULD BE LESS THAN 2 INCHES. AS SUCH THE WINTER STORM WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Jan 6, 2:53 PM PST, 26 minutes earlier.
Area forecast discussion, Jan 6, 2:53 PM PST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
253 PM PST SAT JAN 6 2007
.SYNOPSIS...AN ACTIVE AND UNSETTLED WINTER WEATHER REGIME WILL
CONTINUE OVER THE INLAND NORTHWEST THROUGH NEXT WEEK.
&&
.DISCUSSION...
TONIGHT...FCST FOCUS WILL BE TIMING THE BEGINNING OF SNOW MOVING IN
FROM THE W LATE TONIGHT. ISOLATED SNOW SHOWERS WILL FALL ACROSS THE
HIGHEST PEAKS ALONG THE BITTERROOT CREST THE FIRST COUPLE HOURS OF
THIS EVENING AS THE POST COLD-FRONT VORT MAX RAPIDLY EXITS E INTO
THE NRN ROCKIES. FOLLOWING THIS...A DRASTIC CHANGE IN WX REGIME
WILL TAKE PLACE AS THE CYCLONE NOW IN THE GULF OF ALASKA MOVES FULLY
INTO BC BY SUNDAY. DECENT FETCH OF MOISTURE ALONG THE COLD-FRONTS
WARM CONVEYOR BELT WILL AIM DIRECTLY AT VANCOUVER ISLAND AND NW WA
BY 12Z SUNDAY. THIS COMBINED WITH WAA/IMPLIED ASCENT ALONG WARM-
FRONT THAT MOVES THRU ERN WA OVERNIGHT WILL INCREASE THE CHC OF
PRECIP CONSIDERABLY OVERNIGHT. WILD-CARD WILL BE THE ANTECEDENT COLD
AND DRY AIR MASS NOW OVER THE REGION BEHIND THIS MORNINGS COLD-
FRONT. THO LARGE-SCALE FORCING FOR ASCENT INCREASES STEADILY
OVERNIGHT...ALL GUIDANCE AGREES THAT A SIGNIFICANT DRY LYR WILL
NEED TO BE SATURATED...OR MOISTURE ADVECTED IN TO REPLACE IT...
BEFORE ANY SIGNIFICANT THREAT OF SNOW WILL MATERIAL. PER FCST
SOUNDINGS...DEPTH OF THIS DRY LYR WILL DECREASE FROM ABOUT 9K FT TO
LESS THAN 2K FT DEEP BY 12Z SUNDAY FOR MUCH OF ERN WA. THAT SAID...
WE KEPT WITH FCST OF STEADILY INCREASING POPS OVERNIGHT...BUT DID
NOT PRODUCE ACCUMULATING SNOWS UNTIL AFTER 6Z FOR THE CASCADES...
AND NOT UNTIL 9Z FOR TOWNS/MTNS N OF A LINE FROM KGEG TO KMWH. LOW-
LEVEL FLOW DOES NOT BACK DRAMATICALLY IN ADVANCE OF THE APPROACHING
WARM-FRONT PARTLY IN RESPONSE TO THE SHORT WAVE-LENGTH BETWEEN THIS
MORNINGS WAVE AND SUNDAYS INBOUND WAVE. HOWEVER...SFC-850MB FLOW
DOES BECOME ALMOST DUE SLY BRIEFLY FOR THE OKANOGAN VLY AFT 8Z
TONIGHT. WE HAVE THUS INCREASED POPS AND ADDED SOME MINOR
ACCUMULATIONS BY 12Z SUNDAY...BUT HAVE NOT INTRODUCED ADVSY-LEVEL
ACCUMULATIONS. BZ
SUNDAY AND SUNDAY NIGHT...POWERHOUSE STORM NUMBER TWO WILL
PROVIDE THE FOCUS FOR THE WEATHER DURING THIS PERIOD. THE STORM IS
CURRENTLY WRAPPING UP OVER THE GULF OF ALASKA WITH A NICE TAP OF
SUB-TROPICAL MOISTURE RIDING UNDERNEATH IT. AT 18Z...AMSU IMAGERY
SHOWED A DEEP TAP OF MOISTURE EXTENDING FROM JUST WEST OF HAWAII TO
AROUND 50N/140W. THE 12Z MODELS ARE HANDLING THIS FETCH QUITE WELL
AS SUGGEST IT WILL BE IMPINGING ONTO THE CASCADES BY MIDNIGHT AS
THE PARENT LOW SHIFTS INLAND.
WHILE THE TRACK AND DEPTH OF THIS STORM WILL BE SIMILAR TO LAST
NIGHTS SYSTEM...THERE WILL BE SEVERAL DIFFERENCES WHICH WILL
LIKELY PROVE NOTEWORTHY. FIRST...THIS SYSTEM WILL CONTAIN A BIT
MORE MOISTURE PER THE PRECIPITABLE WATER PROGS AND LATEST AMSU
IMAGERY. THIS COULD POTENTIALLY LEAD TO MORE PRECIPITATION OVER
OROGRAPHICALLY FAVORED AREAS...HOWEVER UNLIKE THE LAST SYSTEM THIS
ONE WILL LACK THE POTENTIAL INSTABILITY WITH THE UPPER JET BEING
PUSHED INTO SOUTHERN BC. THUS THE EXPECTED VERTICAL MOTIONS WILL
BE POTENTIALLY MORE SHALLOW THAN LAST NIGHTS SYSTEM. ALSO WE WOULD
EXPECT TO SEE FAR LESS POST FRONTAL PRECIPITATION.
ANOTHER DIFFERENCE IS THE THERMAL FIELDS. DUE TO GOOD MIXING
TODAY...SURFACE TEMPS HAVE CLIMBED WELL ABOVE FREEZING AT MOST
LOCATION. ALTHOUGH WE WOULD EXPECT TO SEE FALLS OVERNIGHT...THE
FASTER THE CLOUDS COME IN FROM THE NEXT SYSTEM THE MILDER THE
TEMPS WILL BE BEFORE THE ONSET OF THE PRECIPITATION. TO A CERTAIN EXTENT THIS
WILL BE OVERCOME BY WET-BULB COOLING. ALSO THE 850 MB TEMPS FIELDS
WILL WARM ABOVE 0C OVER MOST OF THE CWA AFTER 18Z AS THE UPPER
LEVEL JET PUSHES NORTH AND THE SFC COLD FRONT RAMBLES THROUGH IN
THE AFTERNOON. LIKE LAST NIGHTS SYSTEM...THE FRONT SHOULD EASILY
BE ABLE MIX UP TO THAT LEVEL...PUSHING TEMPS WELL ABOVE FREEZING
AND OVER THE VALUES FORECAST BY MOS. ANY THREAT OF ACCUMULATING
SNOWS IN THE VALLEYS WILL BE ERASED BY 18Z OVER MOST VALLEY
LOCATIONS SAVE THE PROTECTED ONES NEAR THE CASCADE CREST AND ALONG
THE CANADIAN BORDER. VALLEY LOCATIONS...EXCEPT THOSE PREVIOUSLY
MENTIONED WILL SEE LESS THAN ADVISORY CRITERIA.
FINALLY THE WIND FIELDS ARE ON PAR WITH LAST NIGHTS SYSTEM FOR ALL
LOCATIONS...EXCEPT IN THE LEE OF THE CASCADE CREST. THE STRONG
ZONAL FLOW THROUGH THE MID-ATMOSPHERE IS EXPECTED TO PRODUCE A
VERY STRONG LEE-SIDE TROF JUST EAST OF THE SPINE OF THE CASCADES.
60-90M WINDS OFF THE WRF AND MM5 SHOW SPEEDS OF 50-70KTS EXTENDING
FROM THE METHOW VALLEY THROUGH WENATCHEE AND DOWN TO THE KITTITAS
VALLEY. WHILE THIS LOOKS A LITTLE STRANGE...CONSIDERING THE
PRESENCE OF THE UPPER LEVEL JET OVER SOUTHERN BC...IT SHOULD NOT
BE IGNORED DUE TO ITS PERSISTENT FORECAST. FOR NOW WE WILL GO WITH
A HIGH WIND WATCH FOR THE WENATCHEE AND WATERVILLE PLATEAU AREAS.
ELSEWHERE...POTENTIAL SPEEDS ACROSS MOST OF THE INLAND NW WILL
MEET WIND ADVISORY CRITERIA...SIMILAR TO LAST NIGHT.
THINGS WILL BEGIN TO SETTLE DOWN RAPIDLY SUNDAY NIGHT AS THE
PARENT LOW MOVES WELL TO THE EAST AND THE GRADIENTS BEGIN TO LAX.
SINCE POST FRONTAL INSTABILITY WILL BE LIMITED...WE WILL NOT HOLD ONTO
HIGH POPS THROUGH THE NIGHT. IN FACT BY MORNING...SUSPECT THERE
WONT BE MUCH LEFT TO SEE ON THE SPOKANE RADAR SCOPE. FX
MONDAY THROUGH SATURDAY...HAVE FOLLOWED THE GFS SOLUTION DURING
THIS TIME FRAME GIVEN ITS GOOD RUN TO RUN CONTINUITY. 12
ECMWF/UKMET MODEL RUNS ALL MATCH GFS WELL. MAIN STORY WILL BE COLD
ARCTIC AIR INVADING THE REGION ON WEDNESDAY. PRIOR TO
THIS...WESTERLY FLOW WILL BE OVER THE AREA MONDAY WITH PRIMARILY
DRY CONDITIONS WITH A COLD FRONT LOCATED OFF THE NORTHERN TIP OF
VANCOUVER ISLAND. ON MONDAY NIGHT...A SURFACE LOW WILL STRENGTHEN
OVER SOUTHERN BRITISH COLUMBIA IN AN AREA OF FAVORABLE UPPER JET
SUPPORT ALONG THE FRONT. THIS WILL ALLOW TIGHTENING OF SURFACE
PRESSURE GRADIENTS ACROSS THE AREA AHEAD OF THE COLD FRONT. A
COMBINATION OF GOOD LOW LEVEL MIXING AND PREFRONTAL WARMING WILL
ALLOW FOR MILD TEMPERATURES ON TUESDAY. THE COLD FRONT WILL THEN
MOVE THROUGH THE AREA LATE TUESDAY AND TUESDAY NIGHT WITH STRONG
COLD AIR ADVECTION BEHIND THE FRONT AS 850MB TEMPS DROP FROM ABOUT
10C BEHIND THE FRONT. PRECIPITATION WILL ALSO TAPER OFF BEHIND THE
FRONT EXCEPT NEAR THE CASCADE CREST AND IDAHO PANHANDLE MOUNTAINS
WHERE UPSLOPE FLOW WILL KEEP SNOW SHOWERS PERSISTING.
ON WEDNESDAY...UPPER HIGH PRESSURE WILL AMPLIFY OFF THE
COAST...RESULT IN A DEEP NORTHERLY FLOW OVER THE AREA. THIS WILL
ALLOW AN ARCTIC FRONT TO MOVE SOUTH FROM BRITISH
COLUMBIA...BRINGING DRIER AND COLD CONDITIONS. THURSDAY NIGHT
LOOKS ESPECIALLY COLD AS SURFACE HIGH PRESSURE SETTLED OVER THE
AREA FOR DIMINISHING WINDS WITH MOSTLY CLEAR SKIES. FRIDAY NIGHT
MAY BE JUST AS COLD...BUT GFS SUGGEST SOME INCREASE IN CLOUD COVER
FROM THE NORTHWEST AS THE NEXT POSSIBLE SYSTEM IMPACTS THE AREA
SATURDAY. CONFIDENCE IN SYSTEM IMPACTING THE AREA IS LOW GIVEN
MODEL INCONSISTENCY FOR THIS PERIOD...SO KEPT POPS LOW.
TEMPERATURES FROM WEDNESDAY THROUGH SATURDAY WILL BE WELL BELOW
NORMAL. JW
&&
.AVIATION...STRONG DRY AIR ADVECTION BEHIND THIS MORNINGS COLD
FRONT HAS PRODUCED SUNNY SKIES FOR THE COLUMBIA BASIN...BUT HAS
KEPT SFC WINDS RATHER STRONG FROM THE W AT 18-28KT. WINDS TO
DECREASE STEADILY TODAY AS COLD FRONT MOVES RAPIDLY E OUT OF THE
REGION. LCL STRATUS CEILINGS FROM KLWS TO KPUW WILL BE POSSIBLE THIS
AFTERNOON UNDER SOMEWHAT MOIST WLY UPSLOPE FLOW BRIEFLY BEFORE
CLEARING SKIES TAKE OVER EARLY THIS EVENING. -SHSN WILL PERSIST
THROUGH 03Z SUNDAY FOR THE MTNS FROM KBOI TO KLWS...INCLUDING KMYL...
WITH MVFR VIS AND CIGS COMMON. FOR THE PASSES ALONG THE CASCADES...
EXTENSIVE OBSCURATIONS IN CLOUDS AND PRECIP WILL LINGER THROUGH MOST
OF THE DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 27 42 26 34 28 39 / 50 80 10 10 10 30
COEUR DALENE 26 42 26 33 29 39 / 50 90 10 10 10 30
PULLMAN 27 44 32 36 29 43 / 30 80 20 10 10 20
LEWISTON 32 48 34 44 32 48 / 20 60 30 10 10 20
COLVILLE 24 37 23 34 26 38 / 60 90 10 10 20 40
SANDPOINT 26 36 26 34 29 38 / 30 90 30 20 20 40
KELLOGG 26 37 28 33 28 38 / 30 90 50 30 20 40
MOSES LAKE 27 43 30 35 30 43 / 30 30 10 10 10 10
WENATCHEE 27 45 28 36 28 42 / 50 50 10 10 10 20
OMAK 26 40 25 31 28 38 / 70 50 10 10 10 40
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 9 AM TO 7 PM PST SUNDAY FOR COEUR DALENE
AREA...IDAHO PALOUSE...LEWISTON AREA.
WINTER STORM WARNING FROM 1 AM TO 10 PM PST SUNDAY FOR CENTRAL
PANHANDLE MOUNTAINS...NORTHERN PANHANDLE.
WA...SNOW AND BLOWING SNOW ADVISORY FROM 1 AM TO 1 PM PST SUNDAY FOR
OKANOGAN HIGHLANDS.
WIND ADVISORY FROM 9 AM TO 7 PM PST SUNDAY FOR LOWER GARFIELD
AND ASOTIN COUNTIES...MOSES LAKE AREA...SPOKANE AREA...
UPPER COLUMBIA BASIN...WASHINGTON PALOUSE.
WINTER STORM WARNING FROM 1 AM TO 10 PM PST SUNDAY FOR
NORTHEAST MOUNTAINS.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR WATERVILLE PLATEAU...WENATCHEE AREA.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY
FOR EAST SLOPES NORTHERN CASCADES.
&&Hazardous weather outlook, Jan 6, 11:34 AM PST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1134 AM PST SAT JAN 6 2007
IDZ001-004-WAZ037-042-071945-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
1134 AM PST SAT JAN 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON FOR NORTH IDAHO PANHANDLE...CENTRAL PANHANDLE
MOUNTAINS...NORTHEAST MOUNTAINS...EAST SLOPES NORTH CASCADES
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
EXPECT A BRIEF BREAK IN THE THREAT OF SNOW THE REST OF TODAY AND
MUCH OF TONIGHT BEFORE THE NEXT PACIFIC STORM BRINGS ANOTHER ROUND
OF SNOW...RAIN AND WIND TO THE REGION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ANOTHER STRONG WINTER STORM WILL MOVE INTO THE AREA ON SUNDAY.
THIS WILL POTENTIALLY BRING ANOTHER PERIOD OF HEAVY SNOWS AND
STRONG WINDS TO THE SAME AREAS SUBJECT TO TODAY AND TONIGHTS
STORM. BY MIDWEEK...MUCH COLDER AIR IS EXPECTED TO SURGE INTO THE
INLAND NORTHWEST FROM CANADA.
IDZ002-003-026-027-WAZ031>036-038-041-043-044-071945-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
OKANOGAN HIGHLANDS-WENATCHEE AREA-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
REPUBLIC...INCHELIUM...WENATCHEE...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
1134 AM PST SAT JAN 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WINDY WEATHER WILL DECREASE STEADILY DURING THE DAY...BECOMING
LIGHT FOR MOST SITES OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ANOTHER STRONG WINTER STORM WILL LIKELY MOVE INTO THE AREA ON
SUNDAY. THIS WILL POTENTIALLY BRING ANOTHER PERIOD OF HEAVY SNOWS
AND STRONG WINDS TO THE SAME AREAS SUBJECT TO TODAY AND TONIGHTS
STORM. BY MIDWEEK...MUCH COLDER AIR IS EXPECTED TO SURGE INTO THE
INLAND NORTHWEST FROM CANADA.In the hours before
Local storm report, Jan 6, 11:48 AM PST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1148 AM PST SAT JAN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM SNOW 5 NNW CURLEW 48.95N 118.63W
01/06/2007 M3.0 INCH FERRY WA TRAINED SPOTTER
1037 AM HEAVY SNOW 3 NW MAZAMA 48.61N 120.43W
01/06/2007 M13.0 INCH OKANOGAN WA TRAINED SPOTTER
1045 AM HEAVY SNOW 17 N LEAVENWORTH 47.84N 120.66W
01/06/2007 M10.0 INCH CHELAN WA TRAINED SPOTTER
1048 AM NON-TSTM WND GST 20 E OROVILLE 48.94N 118.99W
01/06/2007 M0.00 MPH OKANOGAN WA TRAINED SPOTTER
30-40 MPH GUSTS
1100 AM HEAVY SNOW 3 WNW CARLTON 48.26N 120.17W
01/06/2007 M5.0 INCH OKANOGAN WA TRAINED SPOTTER
1100 AM HEAVY SNOW 12 SE TWISP 48.24N 119.93W
01/06/2007 M5.0 INCH OKANOGAN WA TRAINED SPOTTER
1100 AM HEAVY SNOW 4 NW CARLTON 45.34N 123.23W
01/06/2007 M5.0 INCH YAMHILL OR TRAINED SPOTTER
SMITH CANYON, 4.5 MILES NW OF CARLTON
&&
MMAASThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 4:09 AM PST | Winter Storm Watch | OTX | Benewah, Bonner, Boundary, Kootenai, Latah, Shoshone | 11 hr |
| Jan 6, 3:19 PM PST | Wind Advisory | OTX | Benewah, Kootenai, Latah, Nez Perce | 28 hr |
| Jan 6, 3:19 PM PST | High Wind Watch | OTX | Chelan, Douglas, Grant | 6 hr |
| Jan 6, 3:19 PM PST | Snow and Blowing Snow Advisory | OTX | Ferry, Okanogan | 22 hr |
Nearby
Winter Storm Warnings in Idaho, 2007Winter Storm Warnings in Washington, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.